Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 157, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 24, 2006, 4:27 PM CDT for Macon County, Shelby County, Illinois. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2006, 4:27 PM CDT (21:27 UTC)
- Expired
- May 24, 2006, 5:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Macon County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 71 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 2:46 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1421 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 242127
SVRILX
ILC115-173-242230-
/O.NEW.KILX.SV.W.0157.060524T2127Z-060524T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
427 PM CDT WED MAY 24 2006
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SHELBY COUNTY IN CENTRAL ILLINOIS.
MACON COUNTY IN CENTRAL ILLINOIS.
* UNTIL 530 PM CDT
* AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 9
MILES WEST OF MOWEAQUA...OR ABOUT 8 MILES NORTHEAST OF
TAYLORVILLE...AND WAS MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
MOWEAQUA...
HARRISTOWN...
MACON...
WESTERVELT...
DECATUR...
MOUNT ZION...
LONG CREEK...
FINDLAY...
OTHER LOCATIONS IN THE WARNING INCLUDE...BOODY...CLARKSBURG...
COWDEN...ELWIN...FORSYTH...SHELBYVILLE AND LAKEWOOD.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS MAY PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3948 8902 3965 8902 3968 8908 3979 8913
3987 8910 4004 8890 3975 8882 3959 8882
3955 8875 3934 8869 3932 8869 3924 8887
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:00 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, May 24, 3:00 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CDT WED MAY 24 2006 .DISCUSSION... MAIN CONCERN IN THIS FORECAST CYCLE IS THE CONVECTION EXPECTED TO FIRE OVER REGION TODAY AND TONIGHT...LINGERING INTO THURSDAY NIGHT. THEN DRY CONDITIONS THROUGH THE REST OF THE PERIOD. SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT... MOISTURE CHANNEL SATELLITE IMAGERY SHOWS UPPER LOW CENTER IN SOUTHEASTERN ND WITH RAPID DRYING SEEN BEHIND SIGNIFICANT SHORTWAVE ROTATING EAST OVER IA. THIS SHORTWAVE EXTENDED FROM SOUTHEAST MN OVER EASTERN IA TO NORTH CENTRAL MO. THIS EASTWARD ROTATION SHOULD CONTINUE TO ENHANCE THE UPPER LEVEL DIFLUENCE OVER A CONTINUING DESTABLIZING AIRMASS. NORTH-SOUTH MOISTURE AXIS IS OVER CENTRAL MO IN LOW LEVELS. EASTERN EDGE OF THE DEEPER LOW LEVEL MOISTURE CONTINUED TO ADVECT EAST INTO THE CWA...AS THE SURFACE DEW POINTS CONTINUE TO INCREASE. 18Z UPPER AIR RUN AT ILX CONTINUES TO SHOW COULD WINDS ALOFT THOUGH THE SHEAR IS LIMITED...OTHER THAN AT THE LOWEST LAYERS. EXPECT SEVERE POTENTIAL IN THE NORTHERN 2/3 OF CWA IN THE AFTERNOON/EVENING WITH THE UPPER LEVEL WAVE MOVING THROUGH...DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT WITH A ISOLATED TORNADO POSSIBLE. LATER DEVELOPMENT POSSIBLE THIS EVENING TO MOVE INTO SOUTHEAST CWA WITH LOW LEVEL JET TO STRENGTHEN OVER SOUTHERN MO. AS THE SURFACE LOW MOVES INTO THE STATE OVERNIGHT AND THROUGH THE DAY THURSDAY...THE FOCUS OF POSSIBLE REDEVELOPMENT SHIFTS TO SOUTHEAST SECTIONS OF THE CWA AHEAD OF THE FRONT. LONG TERM...SATURDAY THROUGH WEDNESDAY... EXTENDED MODELS ARE VERY SIMILAR IN PROG OF BUILDING OF UPPER RIDGE OVER CENTRAL US. THE RIDGE WILL AID IN HOLDING THE SURFACE FRONTAL ZONE OFF TO THE WEST THROUGH THE PERIOD. THERE MAY BE CONVECTION TO FIRE ON THE FRONT AND DRIFT INTO THE WARNING AREA...HOWEVER IS STILL TOO EARLY TO CARRY THESE POPS. THEREFORE...WILL STAY WITH MAINLY DRY EXTENDED PERIODS. NO SIGNIFICANT CHANGES MADE TO THE GRIDS. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && GOETSCH
Hazardous weather outlook, May 24, 11:07 AM CDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1107 AM CDT WED MAY 24 2006 ILZ027>031-036>038-040>057-061>063-066>068-071>073-251200- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1107 AM CDT WED MAY 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL APPROACH THE AREA TODAY AND INTERACT WITH WARM MOIST AIR FROM THE GULF OF MEXICO. THIS COMBINATION WILL PRODUCE THUNDERSTORMS ACROSS THE AREA TODAY AND INTO TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BE SEVERE. THE PRIMARY RISK OF SEVERE WEATHER WILL BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO LATER IS ALSO POSSIBLE THIS AFTERNOON AND INTO THIS EVENING WEST OF INTERSTATE 55. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL AGAIN BE POSSIBLE THURSDAY AND THURSDAY NIGHT AS A WEAK SYSTEM MOVES THROUGH THE AREA. AT THIS TIME...NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND INTO TONIGHT. HJS
In the hours before
Local storm report, May 24, 3:59 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
359 PM CDT WED MAY 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND GST 3 N EUREKA 40.76N 89.28W
05/24/2006 M76 MPH WOODFORD IL EMERGENCY MNGR
50 MPH SUSTAINED...DUST AND DEBRIS IN THE AIR
&&
KELLYLocal storm report, May 24, 4:02 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
402 PM CDT WED MAY 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM TSTM WND DMG EUREKA 40.72N 89.28W
05/24/2006 WOODFORD IL LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN THE CITY OF EUREKA.
&&
SCHAFFERLocal storm report, May 24, 4:08 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
408 PM CDT WED MAY 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND DMG ROME 40.88N 89.51W
05/24/2006 PEORIA IL EMERGENCY MNGR
8 INCH TREE LIMB DOWN.
&&
SCHAFFERLocal storm report, May 24, 4:19 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
419 PM CDT WED MAY 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG GRIDLEY 40.74N 88.88W
05/24/2006 MCLEAN IL AMATEUR RADIO
LARGE TREES DOWN IN GRIDLEY.
&&
SCHAFFERLocal storm report, May 24, 4:25 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
425 PM CDT WED MAY 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND DMG PALMER 39.46N 89.41W
05/24/2006 CHRISTIAN IL EMERGENCY MNGR
POWER LINES DOWN IN PLAMER.
&&
SCHAFFERLocal storm report, May 24, 4:27 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
427 PM CDT WED MAY 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 1 SSE WASHBURN 40.91N 89.28W
05/24/2006 WOODFORD IL EMERGENCY MNGR
POWER LINES DOWN IN WASHBURN.
&&
SCHAFFERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 2:44 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 46 min |
| May 24, 2:59 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 46 min |
| May 24, 3:23 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 50 min |
| May 24, 3:26 PM CDT | Severe Thunderstorm Warning | ILX | Peoria | 49 min |
| May 24, 3:33 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason | 34 min |
| May 24, 3:47 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Woodford | 43 min |
| May 24, 3:55 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 50 min |
| May 24, 3:59 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Woodford | 46 min |
| May 24, 4:42 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 33 min |
| May 24, 4:49 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Moultrie, Piatt | 56 min |
| May 24, 4:53 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean | 32 min |
| May 24, 4:59 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 31 min |
| May 24, 5:06 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 54 min |
| May 24, 5:09 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas | 66 min |
| May 24, 5:13 PM CDT | Tornado Warning | ILX | Moultrie, Shelby | 32 min |
| May 24, 5:24 PM CDT | Tornado Warning | ILX | Coles, Douglas | 36 min |
| May 24, 5:31 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland | 59 min |
| May 24, 5:34 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 36 min |
| May 24, 5:35 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 55 min |
| May 24, 5:49 PM CDT | Tornado Warning | ILX | Clark, Edgar | 41 min |
| May 24, 5:57 PM CDT | Tornado Warning | ILX | Coles, Douglas | 18 min |
| May 24, 5:59 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 46 min |
| May 24, 6:30 PM CDT | Severe Thunderstorm Warning | ILX | Clark | 30 min |
| May 24, 6:33 PM CDT | Severe Thunderstorm Warning | ILX | Jasper | 42 min |
| May 24, 6:39 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Richland | 66 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.